MAUDE Adverse Event Report: ARTHREX, INC. PEEK, 3.9MM KNOTLESS CORKSCREW W/ #5 MTS; NON-DEGRADABLE FIXATION FASTENER

ARTHREX, INC. PEEK, 3.9MM KNOTLESS CORKSCREW W/ #5 MTS; NON-DEGRADABLE FIXATION FASTENER
Model Number PEEK, 3.9MM KNOTLESS CORKSCREW W/ #5 MTS
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the implant.
 
Event or Problem Description
On 09/09/2021 it was reported by a sales representative via email that an ar-1941psv 3.9 mm knotless corkscrew®failed.The team used a reusable guide and punch and followed proper technique for insertion.After the surgeon passed the repair stitch from her first anchor, they heard a sound while she was tensioning and realized the anchor pulled out.She then removed the protruding anchor, cut out the suture, and left the second one since the construct could no longer be completed.The patient was 28 years old and appeared to have good bone.The doctor decided to not move forward with the remplissage after the anchor failed.Additional information provided 09/10/2021 the device will not be returning.The instruments used to prepare the bone were ar-1941p (punch), and ar-1941ct (guide).

Brand Name
PEEK, 3.9MM KNOTLESS CORKSCREW W/ #5 MTS
Common Device Name
NON-DEGRADABLE FIXATION FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key19191539
Report Number1220246-2024-02450
Device Sequence Number15358747
Product Code MAI
UDI-Device Identifier00888867344921
UDI-Public00888867344921
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberPEEK, 3.9MM KNOTLESS CORKSCREW W/ #5 MTS
Device Catalogue NumberAR-1941PSV
Device Lot Number11048270
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-1941P (PUNCH), AND AR-1941CT (GUIDE)
Patient Age28 YR
Patient SexUnknown